New Delhi: About 188 children were on Wednesday taken to hospitals in Bihar, Rajasthan, Haryana and Chhattisgarh as they complained of uneasiness after being administered deworming tablets on the occasion of National Deworming Day.
100 children complained of discomfort after they consumed the tablets and had to be taken to Sadar Hospital in Biharsharif, the Nalanda district headquarters town.
In Rajasthan's Jhunjhunu district, 58 students of a school were given treatment when they complained of nausea after consuming dewarming tablets given to them under a government programme.
"The children of a private school in Chidawa felt side effects of the tablet so they were taken to a local hospital where they were given primary treatment and sent back home," Dr SN Dholpuriya, Chief Medical and Health Officer of Jhunjhunu, said.
He said that the tablets were given to children of class 6 to 10 and those who complained of nausea were mostly from class 6 to 8. "All of them are fine now," be said.
"Eighteen children were taken to the government hospital in Sonipat, Haryana, when they complained of illness after taking the tablets. Out of them, only three had pain in the abdomen. The rest were fine," Sonipat Civil Surgeon, Dr Jaswant Punia said.
"It is normal for some to have such reaction when a large number of children are being administered the tablets. Sometimes, a child may have a large number of worms in the body and this happens. But there is nothing to worry," he said.
In Chhattisgarh, twelve school students of two different primary schools in Janjgir–Champa district were taken ill after they took deworming Albendazole tablets distributed under the state-level deworming drive.
"While seven students complained of uneasiness and nausea at a government primary school in Bamnidih block, five felt discomfort in another government school of Jaijaipur block after consuming the anti-worm tablets", Janjgir-Champa Collector OP Chaudhary told PTI.
The students were admitted to Jaijaipur government hospital where their condition was stated to be normal.
According to the doctors, the children have psychological fear of medicines which may have resulted in uneasiness among them or it might also happen if the medicines are taken empty stomach, Chaudhary said.
Firstpost is now on WhatsApp. For the latest analysis, commentary and news updates, sign up for our WhatsApp services. Just go to Firstpost.com/Whatsapp and hit the Subscribe button.
Updated Date: Feb 10, 2016 22:23:25 IST